Fed up!

beckie89
beckie89 Member Posts: 46
edited 25. Feb 2014, 06:12 in Living with Arthritis archive
Hi All,

So I'm feeling rather fed up today, everything is getting on top of me. I started taking the sulfa in January this year, and I'm finally feeling the effects.

I've had constant diarrhoea for the last 2 weeks (sorry for the detail :oops: ), and I itch like mad :( I'm seriously considering stopping taking them, but I can risk having a flare as I'm due to start a new job in the next couple weeks.

I've got a rhumey app next Monday, but I don't think I can put up with the stomach effects until then :(

Sorry for the rant, just needed to get it off my chest.

Bex x

Comments

  • Tubby
    Tubby Member Posts: 177
    edited 30. Nov -1, 00:00
    I am on Sulpha (amongst other things)....well at least for the next couple of weeks (about to go on biologics and apparently there is new information to say they don't mix with sulphasalazine according to my Rheumy Nurse). I have to say in over 2 years I have not been aware of any stomach problems from this drug but I think it may affect my ability to sleep through the night. I have to say of all the nasty drugs I have to take, this has been the least problematic for me but we are all SO different. My experience is that is if I am taking a drug which is making me so feel bad, then I will take the flare rather than take them - at least I know what is coming with the flare even if it is pretty bad. However, we all have to way up what is right for us - always a tough choice. Thinking of you and I wish you all the best over the next few weeks.
  • barbara12
    barbara12 Member Posts: 21,234
    edited 30. Nov -1, 00:00
    Hello Bex
    I am sorry you are suffering these side effects, its rotten when you take something to help then this happens..could you not give your rheumy a ring .like you say you don't want to carry on like this.
    I do wish you well and please let us know how you get on..(((()))xx
  • dibdab
    dibdab Member Posts: 1,498
    edited 30. Nov -1, 00:00
    Hello Bex,

    Sorry to hear you're suffering with the sulf, sad to say it gives me a dodgy tummy too :oops: , but I find that if I miss the dose for a day it settles somewhat. I wonder if your GP could give you something to settle the tummy a bit-mine prescribed a very large bottle of gaviscon to deal with the acid tummy feelings which helps a bit.

    Maybe it's worth ringing the helpline at your rheumy dept for advice? We take such powerful meds I guess some side effects are inevitable, but it doesn't help to know that :?

    Glad the meds are starting to give some relief, but don't give up, there are many different drugs to try if the sulf isn't suiting.

    Take care.

    Deb x

Who's Online

4
Ellen
Ellen
Sophieff21
Sophieff21
+2 Guests